• Search
  • Register
  • Log in
  • Hair Care Information » Health and Beauty
  • Accutane?

     

    Since about early January my face has been breaking out horribly. I donàƒ¢â‚¬â„¢t know the cause but Iàƒ¢â‚¬â„¢m getting horribly painful cystic like bumps all over my face. After trying different things from my doctor that hasnàƒ¢â‚¬â„¢t seem to help at all Iàƒ¢â‚¬â„¢m going to request a course of accutane and was wondering if anyone has had experience with this and what kind of side effects came with it. Iàƒ¢â‚¬â„¢ve read up on some and am particularly worried about the possible hair loss and am wondering how common this is.

    Thanks!

    #
    Member
     

    I've read that it's quite common, since it does dry the hair and skin excessively. I don't take it myself though.

    You can't take it while pregnant. You have to make sure you won't get pregnant while on it.

    It may increase depression and suicidal thoughts.

    It affects the liver.

    These are the major things that you need to know.

    #
    Member
     
     

    Thanks for the reply. I've read about those other side effects as well and am hoping I can be put on a lower dose regimen. It does seem like a very serious decision
    Thanks again

    #
    Member
     

    Hey jenap209,

    Now I did take Accutane for the full 5 (I think...maybe 6) months with my doctor's supervision. The drug actually did not cause too many side effects for me. My major side effect was the drying of my lips (it was ridiculous...but nothing that a little vaseline can't battle). I went to my doctor every month for another prescription (there are no refills) and each time I went into the office I received a pregnancy test and he asked about any effects that made me uncomfortable or sick and looked at my skin. Now...it ain't cheap (if the insurance isn't covering it...but it's worth it in the end...and it is some serious stuff. People are just plain and simple scared. My cousin currently has very bad acne...and to my knowledge nothing he uses is working (same issue I had). However my aunt and uncle are dead scared to put him on the Accutane.

    There are serious risks associated with the medicine which I'm sure you have read up on. However, the medicine does work. Now a myth with Accutane is that once you use it you will never get a bump again. That is not true. I took Accutane in 2003 (or 2002...can't remember) and I didn't get one bump for over a couple years. But different things can effect your skin differently. When I moved to a new city my skin broke out from the new exposure (water, humidity, cold weather, etc) but it was very mildly (only a few bumps that went away fast). Accutane rids your body of the underlying causes of serious cyst causing acne (which is a major underlying cause for people with serious acne issues). It is not to be used by people who have light to mild bumps from different exposures to chemicals and improper cleansing. These acne cases should be combatted with less intense remedies.

    Hope this information helps. Overall it is something you should think about and make sure that you talk to your doctor about. Ask him about the success rate amongst patients (that he's had) and the side effects they have experienced as well. Also consider the side effects you've had with other drugs you have taken. If your body is sensitive to prescription medicine...this may not be the route for you.

    Good luck...and feel NnschmeiX to ask any more questions.

    #
    Member
     

    Aren't they in the process of taking that drug off the market cuase so many teen have committed suicide after being on it?

    I was on it when I was in highschool and my mood swings were terrible. Anyitme a TEENager can recognize mood swings something ain't right. It cleared my skin temporarily, but I would have been better off trying something else.

    #
    Member
     

    Thanks so much for relaying your experiences!

    PRETTYBABY35
    It does seem like a serious decision. Iàƒ¢â‚¬â„¢m going to wait awhile and she if the antibiotics finally start working. I did talk to my doctor and he wants me to wait for a few months also he says that itàƒ¢â‚¬â„¢s really difficult to get on Accutane now because of women who have gotten pregnant in the past while on it. Thanks again your information it was very helpful.

    rivertonmom
    My doctor did say that some of the rare serious side effects could be suicide and homicide? So I will be considering this carefully.
    Thanks!

    L

    #
    Member
     

    I would definitely say to take Accutane as your last resort. It's a serious (and expensive) medication. I was scheduled to be on it for 3 months, but was only able to complete one month of treatment. It worsened my already bad vision to the point that I had to stop taking it. The other side affects were extreme dryness of my face, mouth, and eyes. I could have dealt with that, but I wasn't trying to go blind. After being on Accutane for a month my skin stayed clear for 1 year. After that I experienced breakouts again, though not as badly as before I took Accutane. I currently stay completely clear, minus any side affects, via Proactiv.

    #
    Member
     

    [personal infomercial]Accutane saved my skin, and my self esteem

    The only side effects I had were terribly dry skin and lips. I didn't go anywhere without a facial moisturizer and lip chap. But it was worth it for me.

    Ditto to the person who said Accutane should be a last resort.

    #
    Member
     

    Ditto to the person who said Accutane should be a...

    Yes, its looking like I'm rapidly approaching the last resort mark. Everyday I seem to have several new bumps and each one leaves a big dark spot on my face. <_< So after months of this my face is looking pretty bad. I have another month or so until my next appointment so I'm hoping things will look better by then.

    #
    Member
     

    I've been on Accutane TWICE. I have serious cystic acne. Major Nodes.

    The first time (I was with an HMO) my dermatologist but me on a low dosage. I had no symptoms what so ever. My skin was fabulously clear while I was on it but once I got off it went back to the way it was before but slightly better.
    Oh yeah they tested me for pregnancy every week.

    The second time I was on it. 4 years later at 19. I was placed on a high dosage. I had all the drying symptoms. My back was scaley, eyes were slightly dry. It was ok. The crisco oil was no longer on my face anymore and the nodes went away. Years later I started to get cysts everyone else EXCEPT on my face!!!

    I hope they don't take it off the market because they really do inform you or EVERYTHING that can happen. So you are taking a chance but an informed one.

    #
    Member
     
    RSS feed for this topic  

    Reply

    You must log in to post.

  • Tags
  •   No tags yet.
     
    Hair Care Information. Sitemap